MAUDE Adverse Event Report: DEPUY MITEK LLC US HEALIX ADVANCE 4.0MM DRILL BIT; SURGICAL HAND DRILL

DEPUY MITEK LLC US HEALIX ADVANCE 4.0MM DRILL BIT; SURGICAL HAND DRILL
Model Number 222326
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Udi: (b)(4).
 
Event or Problem Description
It was reported via complaint submission tool that during a shoulder repair, it was noted that 4.0 mm healix drill seemed dull.It was replaced with a readily available replacement and the procedure was successfully completed without patient harm or surgical delay.The drill bit was mistakenly thrown into the sharps bin thinking it was at end of life and could not be recovered.Rep was not present for the case.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: according to the information provided, it was reported that the device seemed dull.The complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.Since the complaint device was discarded, we cannot determine a root cause for the reported failure.If additional information is received in the future, we will reopen the complaint and perform the investigation as appropriate.A manufacturing record evaluation was performed for the finished device [1712001] number, and no non-conformances were identified at this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
HEALIX ADVANCE 4.0MM DRILL BIT
Common Device Name
SURGICAL HAND DRILL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10750884
Report Number1221934-2020-03219
Device Sequence Number3456619
Product Code LXH
UDI-Device Identifier10886705021802
UDI-Public10886705021802
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number222326
Device Catalogue Number222326
Device Lot Number1712001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/13/2020
Supplement Date Received by Manufacturer11/11/2020
Initial Report FDA Received Date10/28/2020
Supplement Report FDA Received Date11/12/2020
Patient Sequence Number1